Alert archive / California / Special Weather Statements in 2015

Special Weather Statement, NWS Eureka, CA

December 10, 2015Del Norte County, California

NWS Eureka, CA issued this special weather statement at Dec 10, 2015, 12:00 PM PST for Del Norte County, California. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 10, 2015, 12:00 PM PST (20:00 UTC)
Expired
Dec 10, 2015, 12:15 PM PST
In force
15 min
Issued by
NWS Eureka, CA

County Del Norte County, CA

The radar

The Medford radar (KMAX), 110 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 8.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2015-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2015-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 198 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
868 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
198 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

528 
WWUS86 KEKA 102000
SPSEKA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA
1200 PM PST THU DEC 10 2015
 
CAZ001-003-102015-
REDWOOD COAST CA-NORTH COAST INTERIOR CA-
1200 PM PST THU DEC 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DEL NORTE COUNTY UNTIL
1215 PM PST...

AT 1159 AM PST...TRAINED WEATHER SPOTTERS REPORTED A STRONG
THUNDERSTORM 7 MILES NORTH OF KLAMATH...OR 14 MILES SOUTHEAST OF
CRESCENT CITY...MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL AND GUSTY WINDS TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NORTHEAST OF KLAMATH.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4156 12402 4162 12408 4187 12384 4169 12367
TIME...MOT...LOC 1959Z 231DEG 28KT 4162 12399 

$$

BFG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Dec 10, 6:57 AM PST, 5 hours 3 minutes earlier.

Area forecast discussion, Dec 10, 6:57 AM PST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
657 AM PST THU DEC 10 2015

.SYNOPSIS...SCATTERED RAIN SHOWERS AND MOUNTAIN SNOW SHOWERS WILL
PERSIST TODAY THROUGH FRIDAY. ISOLATED THUNDERSTORMS ARE EXPECTED
NEAR THE COAST WITH THE STRONGER SHOWERS AND STORMS CAPABLE OF
PRODUCING SMALL HAIL. ANOTHER POTENT STORM SYSTEM WILL BRING MORE
HEAVY RAIN TO THE REGION THIS WEEKEND.

&&

.UPDATE...ALLOWED THE WIND ADVISORY TO EXPIRE IN INTERIOR
MENDOCINO COUNTY EVEN THOUGH WIND GUSTS TO 45 MPH WILL STILL BE
POSSIBLE ON SOME OF THE HIGHEST PEAKS. IN GENERAL THE STRONGEST
GRADIENT WINDS HAVE COME TO AN END.

&&

.SHORT TERM...(THROUGH FRIDAY NIGHT)...COLDER AIR IS FUNNELING OVER
NORTHWEST CALIFORNIA BEHIND A STRONG COLD FRONT BRINGING 500MB
TEMPERATURES OF BETWEEN -27 AND -30C. AS THIS OCCURS...INSTABILITY
GENERATED BY THE COLDER AIR MOVING OVER THE RELATIVELY WARM COASTAL
WATERS WILL RESULT IN A TRANSITION FROM THE STRATIFORM RAIN WE
SAW THIS MORNING TO NUMEROUS CONVECTIVE SHOWERS...LIKELY ARRIVING
IN MULTIPLE ROUNDS THROUGH LATE FRIDAY. GIVEN THE COLD
TEMPERATURES ALOFT AND INSTABILITY PROJECTIONS OF 500-800 J/KG
ACROSS THE WATERS AND ALONG THE IMMEDIATE COAST...SMALL HAIL IS
LIKELY WITH THIS ACTIVITY...ALONG WITH OCCASIONAL LIGHTNING
STRIKES. THERE MAY BE ENOUGH INSTABILITY AND WINDS ALOFT TO
SUPPORT SOME STRONGER STORMS AND THE STORM PREDICTION CENTER HAS
PLACED THE NORTHWEST CALIFORNIA COAST IN A MARGINAL RISK FOR
STRONG STORMS THROUGH TONIGHT.

MEANWHILE...SNOW LEVELS WILL QUICKLY DROP THROUGH THE DAY
TODAY...REACHING THEIR LOWEST LEVELS OVERNIGHT TONIGHT AND EARLY
FRIDAY MORNING. JUST HOW LOW THESE SNOW LEVELS WILL DROP IS A BIT OF
A QUESTION MARK...AS MODELS TYPICALLY PERFORM POORLY IN THESE
SITUATIONS IN MANY AREAS OF NW CA. IN PARTICULAR...PARTS OF EASTERN
TRINITY COUNTY ALONG 299 AND HIGHWAY 3 TEND TO SEE LOWER SNOW LEVELS
THAN THE SURROUNDING AREA. THIS HAS OCCURRED THE PAST TWO WINTER
WEATHER EVENTS WHERE LOCATIONS SUCH AS OREGON MOUNTAIN AND TRINITY
CENTER SAW ACCUMULATING SNOW WHEN MODEL FORECASTED SNOW LEVELS DID
NOT SUGGEST THAT THIS WOULD OCCUR. THUS WINTER WEATHER ADVISORIES
HAVE BEEN ISSUED FOR TRINITY COUNTY TO 2000 FEET...NORTH COAST
INTERIOR TO 2500 FEET...AND INTERIOR MENDOCINO COUNTY TO 3000
FEET...BEGINNING THIS MORNING AND LASTING THROUGH FRIDAY EVENING. AS
MENTIONED PREVIOUSLY...THE LOWEST SNOW LEVELS WILL LIKELY OCCUR
OVERNIGHT TONIGHT AND EARLY FRIDAY MORNING...AND DURING THIS TIME
FRAME A QUICK COUPLE OF INCHES OF SNOW WILL BE POSSIBLE AS LOW AS
THE VALLEY FLOOR IN THE AREAS MENTIONED ABOVE. SNOW LEVELS WILL
LIKELY LIFT A BIT DURING THE AFTERNOON FRIDAY AS TEMPERATURES
WARM...BUT HIGHER PASSES SUCH AS SOUTH FORK ALONG HIGHWAY 36 AND
SCOTT MOUNTAIN ON HIGHWAY 3 WILL STILL BE COLD ENOUGH TO SEE
CONTINUED SNOW ACCUMULATIONS THROUGH THE DAY FRIDAY. IN THE LOWER
LYING AREAS INCLUDED IN THE ADVISORIES...IE 2000 TO 3000 FEET...SNOW
ACCUMULATION WILL LIKELY ONLY BE ON THE ORDER OF 1 TO 3 INCHES AS
THE WINDOW OF SUFFICIENTLY COLD TEMPERATURES WILL BE RELATIVELY
BRIEF. HOWEVER...ABOVE 3500 FEET ACCUMULATIONS OF 3 TO 7 INCHES WILL
BE POSSIBLE AS SHOWERS ARE EXPECTED TO BE FAIRLY ROBUST AND
PERSISTENT THROUGH FRIDAY AFTERNOON...AND POSSIBLY EVEN INTO EARLY
SATURDAY MORNING. THE HIGHER PEAKS OVER 4500 MAY SEE EVEN MORE
SNOW.

IN ADDITION TO THE WINTER WEATHER CONCERNS...A NON TRIVIAL AMOUNT OF
RAIN WILL CONTINUE TO FALL AT LOWER ELEVATIONS DUE TO THE PERSISTENT
SHOWERS. WHILE RIVERS WILL LIKELY REACH THEIR PEAK FLOWS BY THIS
AFTERNOON FOLLOWING THE PRIMARY FRONTAL BAND...PERSISTENT SHOWER
ACTIVITY THROUGH FRIDAY WILL LIKELY RESULT IN A DELAYED RECESSION OF
WATER LEVELS. IN ANY CASE THOUGH...CURRENT PROJECTIONS CONTINUE TO
INDICATE THAT MAIN STEM RIVERS WILL NOT RISE TO MONITOR LEVELS.
BRC/RPA

.LONG TERM...(SATURDAY THROUGH FRIDAY)...THE MAIN STORY THIS COMING
WEEKEND WILL BE ANOTHER STRONG STORM SYSTEM AND POTENTIAL
ATMOSPHERIC RIVER THAT IS FAVORED BY THE MODELS TO IMPACT OUR
REGION WITH HEAVY RAINFALL AND POSSIBLE GUSTY WINDS. MODELS HAVE
ONLY TRENDED TOWARD MORE RAINFALL IN THE LAST 24 HOURS...SO
CONFIDENCE IS INCREASING THAT SIGNIFICANT RAIN MAY DEVELOP WITH
AREAL FLOODING AND POTENTIALLY RISES ON SOME MAIN STEM RIVERS INTO
MONITOR STAGE. THERE REMAINS SEVERAL DAYS UNTIL THIS STORM
ARRIVES...SO THE DETAILS WILL LIKELY CHANGE INCLUDING THE FORECAST
RAIN AMOUNTS...BUT MODELS NOW PREDICT A WARM FRONT TO FIRST BEGIN
TO IMPACT THE SOUTHERN OREGON AND NORTHWEST CALIFORNIA COAST
DURING THE DAY SATURDAY. A COLD FRONT WILL THEN SLIDE THIS FRONT
SOUTH TARGETING THE BEST VAPOR TRANSPORT OVER NORTHWEST CALIFORNIA
AT THE SAME TIME AS A SECONDARY...POTENTIALLY STRONG LOW PRESSURE
SYSTEM ADVANCES TOWARD THE COAST. IF THIS LOW DEVELOPS AS FORECAST
IN THE MODELS...THE FRONT WILL THEN STALL OVER NORTHWEST
CALIFORNIA SATURDAY NIGHT BRINGING CONTINUOUS HEAVY RAINFALL FOR
SOME PORTIONS OF THE REGION. FOR NOW THE TARGET IS FROM CAPE
MENDOCINO TO THE OREGON BORDER...BUT ONLY A SLIGHT DEVIATION IN
STORM TRACK FROM CURRENT MODEL GUIDANCE WOULD CHANGE THE BULLSEYE
OF PRECIPITATION SIGNIFICANTLY. THIS LOW WILL THEN MOVE INLAND
AND PUSH ANOTHER COLD FRONT SOUTH AND FINALLY BRING AN END TO THE
HEAVY RAIN ON SUNDAY. THE WEATHER PREDICTION CENTER CURRENTLY
FORECASTS OVER 6 INCHES OF RAIN FOR THE HARDEST HIT LOCATIONS. IN
ADDITION...IF THE LOW PRESSURE SYSTEM STRENGTHENS OFF THE
IMMEDIATE COAST SATURDAY NIGHT THERE COULD BE ANOTHER STRONG WIND
EVENT. THIS IS DEFINITELY AN EVENT THAT PEOPLE SHOULD PAY CLOSE
ATTENTION TO AND FOLLOW UPDATED FORECASTS AS THE FORECAST DETAILS
BECOME CLEARER.

AFTER THE FRONT MOVES INLAND ON SUNDAY...NORTHWESTERLY FLOW ALOFT
WILL MOVE OVER NORTHWEST CALIFORNIA AS A TROUGH SETTLES INTO THE
INTERMOUNTAIN WEST. THIS WILL BRING MUCH COOLER TEMPERATURES TO THE
REGION WITH LOWS BACK INTO THE 20S ACROSS THE INTERIOR AND 30S NEAR
THE COAST. SHORTWAVES IN THE UPPER LEVEL FLOW MAY BRING PERIODS OF
SHOWERS OR LIGHT RAIN/SNOW ACTIVITY THROUGH THE END OF THE WORK
WEEK. RPA

&&

.AVIATION...A COOLER AIR MASS WILL GENERATE OCCASIONAL SHOWERS WITH
PERIODIC MVFR CONDITIONS TODAY AND TONIGHT. ISOLATED TSTMS HAVE BEEN
OCCURRING OVERNIGHT WELL OFFSHORE. SOME OF THESE T-STORMS MAY MOVE
INTO OR AROUND THE COASTAL TERMINALS TODAY AND TONIGHT. A LOW
PRESSURE SYSTEM TO OUR NORTH WILL GENERATE GUSTY W TO SW WINDS
THROUGH THE DAY. THE WINDS SHOULD LAY DOWN TONIGHT.

&&

.MARINE...AN IMPRESSIVE LOOKING STORM WELL TO OUR NW HAS BEEN
GENERATING VERY LARGE SEAS. AS OF 3AM PST...BUOY #2 250 WEST
OF CAPE BLANCO OREGON HAS BEEN REPORTING SEAS NEAR 40 FEET WITH
WESTERLY WINDS HOWLING AT 40-50KT. THE REPORTS FROM BUOY #2 HAS BEEN
REALLY CLOSE TO THE MODEL FORECAST. THUS WILL CONTINUE TO CLOSELY
FOLLOW THE NWW3 GUIDANCE WHICH HAS THE SWELL BUILDING TO 25 TO 29
FEET AT 15 TO 17 SECONDS THIS AFTERNOON AND EVENING. WE HAVE NOT
SEEN SWELL OF THIS MAGNITUDE FOR QUITE SOME TIME AND A HIGH SURF
WARNING REMAINS IN EFFECT OF BREAKERS OF 30+ FEET. A WARNING FOR
HAZARDOUS SEAS IS IN EFFECT AS WELL THROUGH FRI NIGHT. THE SWELL
SHOULD START TO SUBSIDE BELOW 20 FT OVER THE WEEKEND. HOWEVER
ANOTHER POTENT STORM FRONT WILL IMPACT THE WATERS WITH HIGH WINDS
AND HEAVY SEAS THIS WEEKEND. THE SWELL WITH THIS STORM DOES NOT LOOK
AS IMPRESSIVE...HOWEVER WITH THE ADDED CONTRIBUTION FROM STRONG SW
AND NW WINDS...SEAS MAY INDEED SPIKE UP TO 20 FEET OR MORE AGAIN
THIS WEEKEND.

&&

.HYDROLOGY...A FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING
FOR HUMBOLDT AND DEL NORTE COUNTIES WITH HEAVY RAIN SHOWERS AND
THUNDERSTORMS EXPECTED THROUGH THE DAY. HOWEVER SHOWERS CURRENTLY
REMAIN ISOLATED ENOUGH OFF THE COAST THAT FLOODING RAINS WOULD
LIKELY NOT DEVELOP. IF SHOWER ACTIVITY DOES NOT INCREASE IN
COVERAGE SIGNIFICANTLY OVER THE NEXT FEW HOURS THE FLOOD WATCH
WILL BE EXPIRED EARLY.

MODELS ARE INDICATING THE POTENTIAL FOR MORE HEAVY RAINFALL THIS
WEEKEND...WITH THE PRIMARY TARGET OVER DEL NORTE AND HUMBOLDT
COUNTIES AT THIS TIME. IF THE MODEL GUIDANCE IS CORRECT THERE WILL
BE ANOTHER CHANCE FOR FLOODING RAINS THIS WEEKEND WITH AREAL
FLOODING AND RAPID RISES ON MAIN STEM RIVERS.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     FLOOD WATCH THROUGH THIS EVENING FOR CAZ001-003.

     WINTER WEATHER ADVISORY UNTIL 4 PM PST FRIDAY ABOVE 2500 FEET
     FOR CAZ003.

     COASTAL FLOOD WARNING UNTIL NOON PST TODAY FOR CAZ001-002.

     HIGH SURF WARNING FROM NOON TODAY TO 9 AM PST FRIDAY FOR
     CAZ001-002.

     WINTER WEATHER ADVISORY UNTIL 4 PM PST FRIDAY ABOVE 2000 FEET
     FOR CAZ004.

     WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 4 PM PST
     FRIDAY FOR CAZ076.

NORTHWEST CALIFORNIA COASTAL WATERS...
     COASTAL FLOOD WARNING UNTIL NOON PST TODAY FOR PZZ410-450-455.

     HIGH SURF WARNING FROM NOON TODAY TO 9 AM PST FRIDAY FOR
     PZZ410-450-455.

     GALE WARNING UNTIL 8 AM PST THIS MORNING FOR PZZ470.

     HAZARDOUS SEAS WARNING UNTIL 4 AM PST SATURDAY FOR
     PZZ450-455-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Dec 10, 5:33 AM PST, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
533 AM PST THU DEC 10 2015

CAZ004-111345-
UPPER TRINITY RIVER-
533 AM PST THU DEC 10 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM PST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH 4 PM FRIDAY.

A CONTINUED WET PATTERN IS EXPECTED INTO EARLY NEXT WEEK. VERY
HEAVY RAINFALL WILL BE POSSIBLE OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ002-111345-
MENDOCINO COAST-
533 AM PST THU DEC 10 2015

...COASTAL FLOOD WARNING IN EFFECT FROM 9 AM THIS MORNING TO NOON
PST TODAY...
...HIGH SURF WARNING IN EFFECT FROM NOON TODAY TO 9 AM PST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A COASTAL FLOOD WARNING IS IN EFFECT FROM 9 AM TO NOON TODAY.

A HIGH SURF WARNING IS IN EFFECT FROM NOON THROUGH FRIDAY MORNING.

A COLD UNSTABLE AIR MASS WILL BRING SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS TO THE REGION. SMALL HAIL AND GUSTY WINDS WILL BE
POSSIBLE WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A HIGH SURF WARNING IS IN EFFECT THROUGH 9 AM FRIDAY.

A CONTINUED WET PATTERN IS EXPECTED INTO EARLY NEXT WEEK. VERY
HEAVY RAINFALL WILL BE POSSIBLE OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ001-111345-
REDWOOD COAST-
533 AM PST THU DEC 10 2015

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...COASTAL FLOOD WARNING IN EFFECT FROM 9 AM THIS MORNING TO NOON
PST TODAY...
...HIGH SURF WARNING IN EFFECT FROM NOON TODAY TO 9 AM PST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A FLOOD WATCH IS CURRENTLY IN EFFECT THROUGH THIS EVENING.

A COASTAL FLOOD WARNING IS CURRENTLY IN EFFECT FROM 9 AM TO NOON.

A HIGH SURF WARNING IS CURRENTLY AFTER NOON.

A COLD UNSTABLE AIR MASS WILL BRING SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS TO THE REGION. SMALL HAIL AND GUSTY WINDS WILL BE
POSSIBLE WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A HIGH SURF WARNING IS CURRENTLY IN EFFECT THROUGH FRIDAY MORNING.

A CONTINUED WET PATTERN IS EXPECTED INTO EARLY NEXT WEEK. VERY
HEAVY RAINFALL WILL BE POSSIBLE OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-111345-
NORTH COAST INTERIOR-
533 AM PST THU DEC 10 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM PST FRIDAY...
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A FLOOD WATCH IS CURRENTLY IN EFFECT THROUGH THIS EVENING.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT THROUGH 4 PM
FRIDAY.

A COLD UNSTABLE AIR MASS WILL BRING SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS TO THE REGION. SMALL HAIL AND GUSTY WINDS WILL BE
POSSIBLE WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT THROUGH 4 PM
FRIDAY.

A CONTINUED WET PATTERN IS EXPECTED INTO EARLY NEXT WEEK. VERY
HEAVY RAINFALL WILL BE POSSIBLE OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ076-111345-
MENDOCINO INTERIOR-
533 AM PST THU DEC 10 2015

...WIND ADVISORY IN EFFECT UNTIL 7 AM PST THIS MORNING...
...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM
PST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A WIND ADVISORY IS CURRENTLY IN EFFECT THROUGH 7 AM THIS MORNING.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT THROUGH FRIDAY
EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT THROUGH FRIDAY
EVENING.

A CONTINUED WET PATTERN IS EXPECTED INTO EARLY NEXT WEEK. VERY
HEAVY RAINFALL WILL BE POSSIBLE OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Dec 10, 9:24 AM PST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
924 AM PST THU DEC 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     HAIL             10 N LAYTONVILLE        39.81N 123.48W
12/10/2015  E0.25 INCH       MENDOCINO          CA   TRAINED SPOTTER

            3750 FEET ON IRON PEAK MOUNTAIN IN LAYTONVILLE. 4 INCHES
            IN LESS THAN 24 HOURS. A.M. SHOWER WITH SMALL HAIL.

0810 AM     HAIL             4 NNW MAPLE CREEK       40.82N 123.90W
12/10/2015  E0.25 INCH       HUMBOLDT           CA   PUBLIC

            THUNDERSTORM AND LIGHTNING AT 507 AM AND SMALL HAIL ABOUT
            810AM.

&&

ASHFORD
Special weather statement, Dec 10, 11:30 AM PST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA
1130 AM PST THU DEC 10 2015

CAZ001-003-102000-
REDWOOD COAST CA-NORTH COAST INTERIOR CA-
1130 AM PST THU DEC 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HUMBOLDT AND DEL
NORTE COUNTIES UNTIL NOON PST...

AT 1128 AM PST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF
CRESCENT CITY TO 8 MILES NORTH OF ORICK...AND MOVING NORTHEAST AT 35
MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...CRESCENT CITY...BERTSCH-
OCEANVIEW...GASQUET...KLAMATH...AND FT DICK.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4200 12384 4186 12366 4183 12370 4171 12366
      4167 12369 4164 12368 4160 12372 4159 12368
      4155 12369 4153 12365 4150 12364 4135 12407
      4155 12408 4154 12405 4157 12410 4173 12416
      4178 12426 4185 12422 4200 12403
TIME...MOT...LOC 1928Z 239DEG 38KT 4166 12436 4139 12410

BFG
Special weather statement, Dec 10, 11:38 AM PST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA
1138 AM PST THU DEC 10 2015

CAZ002-076-102000-
MENDOCINO COAST CA-MENDOCINO INTERIOR CA-
1138 AM PST THU DEC 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MENDOCINO COUNTY
UNTIL NOON PST...

AT 1135 AM PST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF FORT BRAGG...MOVING EAST AT 25 MPH. THIS STORM WILL
CROSS HIGHWAY 1 BETWEEN ROCKPORT AND FORT BRAGG.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COASTAL AREAS NORTH OF FORT BRAGG AND BRANSCOMB.

LAT...LON 3949 12380 3949 12379 3951 12378 3956 12377
      3960 12379 3966 12379 3974 12354 3950 12348
      3946 12381
TIME...MOT...LOC 1935Z 260DEG 23KT 3956 12386

STP
Local storm report, Dec 10, 11:51 AM PST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1151 AM PST THU DEC 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1149 AM     HAIL             1 SW CRESCENT CITY      41.74N 124.21W
12/10/2015  M0.25 INCH       PZZ450             CA   TRAINED SPOTTER

            SHOWER WITH SMALL HAIL.

&&

ASHFORD
Special weather statement, Dec 10, 11:56 AM PST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA
1156 AM PST THU DEC 10 2015

CAZ001-102015-
REDWOOD COAST CA-
1156 AM PST THU DEC 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HUMBOLDT COUNTY UNTIL
1215 PM PST...

AT 1154 AM PST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
4 MILES NORTH OF EUREKA...MOVING NORTHEAST AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ARCATA...MCKINLEYVILLE...AND ARCATA AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO PONDING ON ROADS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4089 12415 4090 12415 4093 12413 4099 12412
      4105 12403 4100 12396 4092 12394 4085 12412
      4087 12415 4083 12417 4083 12418
TIME...MOT...LOC 1954Z 229DEG 28KT 4088 12419

BC
Special weather statement, Dec 10, 12:00 PM PST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA
1200 PM PST THU DEC 10 2015

CAZ001-003-102015-
REDWOOD COAST CA-NORTH COAST INTERIOR CA-
1200 PM PST THU DEC 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DEL NORTE COUNTY UNTIL
1215 PM PST...

AT 1159 AM PST...TRAINED WEATHER SPOTTERS REPORTED A STRONG
THUNDERSTORM 7 MILES NORTH OF KLAMATH...OR 14 MILES SOUTHEAST OF
CRESCENT CITY...MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL AND GUSTY WINDS TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NORTHEAST OF KLAMATH.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4156 12402 4162 12408 4187 12384 4169 12367
TIME...MOT...LOC 1959Z 231DEG 28KT 4162 12399

BFG

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 11:23 PM PSTSpecial Marine WarningEKA82 min
Dec 10, 1:30 AM PSTAreal Flood AdvisoryEKAHumboldt, Mendocino, Trinity3 hr
Dec 10, 3:03 AM PSTHazardous Seas WarningEKA54 hr
Dec 10, 4:55 AM PSTSpecial Weather StatementEKAHumboldt35 min
Dec 10, 4:58 AM PSTSpecial Weather StatementEKADel Norte32 min
Dec 10, 5:31 AM PSTSpecial Weather StatementEKAHumboldt44 min
Dec 10, 7:41 AM PSTSpecial Weather StatementEKADel Norte34 min
Dec 10, 7:59 AM PSTSpecial Weather StatementEKA16 min
Dec 10, 8:17 AM PSTSpecial Weather StatementEKADel Norte13 min
Dec 10, 8:41 AM PSTSmall Craft AdvisoryEKA36 hr
Dec 10, 11:30 AM PSTSpecial Weather StatementEKADel Norte30 min
Dec 10, 11:38 AM PSTSpecial Weather StatementEKAMendocino22 min
Dec 10, 11:56 AM PSTSpecial Weather StatementEKAHumboldt19 min
Dec 10, 12:03 PM PSTSpecial Weather StatementEKA42 min
Dec 10, 12:09 PM PSTSevere Thunderstorm WarningEKAHumboldt21 min
Dec 10, 12:31 PM PSTSpecial Marine WarningEKA59 min
Dec 10, 12:35 PM PSTSpecial Weather StatementEKAHumboldt25 min
Dec 10, 12:50 PM PSTSpecial Weather StatementEKAHumboldt25 min
Dec 10, 2:47 PM PSTSpecial Weather StatementEKAMendocino13 min

Nearby

Special Weather Statements in California, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.